Alert archive / California / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 16, 2010, 3:29 PM PDT for Mono County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2010, 3:29 PM PDT (22:29 UTC)
- Expired
- Jul 16, 2010, 5:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mono County, CA
The radar
The Reno radar (KRGX), 142 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
502 WGUS55 KREV 162229 FFWREV CAC051-170030- /O.NEW.KREV.FF.W.0006.100716T2229Z-100717T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 329 PM PDT FRI JUL 16 2010 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN MONO COUNTY IN CENTRAL CALIFORNIA... * UNTIL 530 PM PDT * AT 324 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM ABOUT 7 MILES SOUTHEAST OF WALKER. THIS STORM IS NEARLY STATIONARY. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950 $$ SCV
2 follow-up statements
639 WGUS75 KREV 162308 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 408 PM PDT FRI JUL 16 2010 CAC051-170030- /O.CON.KREV.FF.W.0006.000000T0000Z-100717T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONO CA- 408 PM PDT FRI JUL 16 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR NORTHWESTERN MONO COUNTY... AT 358 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING SOUTHEAST OF WALKER IN THE SWEETWATER MOUNTAINS. HEAVY RAIN OVER THE SWEETWATER MOUNTAINS MAY RESULT IN RUNOFF INTO THE ADJACENT VALLEYS THROUGH SMALLER CREEKS AND STREAMS. EVEN THOUGH RAIN MAY NOT BE OCCURRING IN YOUR AREA...THERE IS STILL A POSSIBILITY OF FLASH FLOODING FROM THESE CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. PEOPLE IN FLOOD PRONE AND LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THIS MAY INCLUDE MOVING TO HIGHER GROUND BY THE SAFEST EVACUATION ROUTE POSSIBLE. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950 $$ SCV
569 WGUS75 KREV 162357 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 457 PM PDT FRI JUL 16 2010 CAC051-170030- /O.CON.KREV.FF.W.0006.000000T0000Z-100717T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONO CA- 457 PM PDT FRI JUL 16 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR NORTHWESTERN MONO COUNTY... AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TRAINING THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE SWEET WATER MOUNTAINS IN NORTHERN MONO COUNTY. AS MUCH AS 2.50 INCHES OF RAIN HAS FELL OVER THE WARNED AREA SINCE 315 PM. VERY HEAVY RAIN AND EXCESSIVE RUNOFF OVER THE SWEETWATER MOUNTAINS WILL RESULT IN RAPID AND VERY DANGEROUS FLOWS INTO THE SMALLER CREEKS LEADING INTO THE EAST FORK OF THE WALKER RIVER NORTH OF BRIDGEPORT RESERVOIR. HIGH AND DANGEROUS FLOWS ARE ALSO AFFECTING COTTONWOOD CREEK AND DEEP CREEK...LEADING INTO THE WEST FORK OF THE WALKER RIVER. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3856 11937 3845 11922 3834 11936 3847 11950 $$ BRONG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:30 PM PDT, 59 minutes earlier.
Area forecast discussion, Jul 16, 2:30 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 230 PM PDT FRI JUL 16 2010 SHORT TERM... THUNDERSTORMS ARE THE MAIN WEATHER CONCERN AT THIS TIME WITH THE POTENTIAL FOR FLASH FLOODING THIS AFTERNOON/EVENING. HIGH PRESSURE OVER THE FOUR CORNERS WILL BRING ANOTHER HOT DAY TODAY WITH MOIST SOUTHERLY FLOW IN THE MID LEVELS. PWATS HAVE INCREASED SIGNIFICANTLY SINCE YESTERDAY WITH THE 12Z RNO SOUNDING SHOWING 0.93 INCH. THE COMBINATION OF HOT WEATHER AND INCREASING MOISTURE WILL RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. WEAK STEERING LEVEL WINDS WILL CONTRIBUTE TO SLOW STORM MOTIONS...AND WITH THE AMOUNT OF MOISTURE IN PLACE...FLASH FLOODING IS THE BIGGEST CONCERN. THE GREATEST RISK FOR THUNDERSTORMS AND FLASH FLOODING WILL GENERALLY BE SOUTH OF I-80 AND WEST OF HWY 95...ALTHOUGH ISOLATED THUNDERSTORMS WITH HEAVY RAIN ARE ALSO POSSIBLE TO THE NORTH AND EAST OF THESE AREAS AS WELL. MAX TEMPERATURES WILL LIKELY BE MODERATED SOME DUE TO THE INCREASE IN MOISTURE AND CLOUDS...ESPECIALLY THOSE AFOREMENTIONED AREAS SOUTH OF I-80 AND WEST OF HWY 95. ELSEWHERE...HIGH TEMPS WILL REMAIN WELL ABOVE SEASONAL AVERAGES WITH UPPER 90S TO 100S IN THE LOWER VALLEYS/SINKS AND MID TO UPPER 80S IN THE TAHOE BASIN. REMOVED THE SLIGHT CHANCE OF NOCTURNAL STORMS FROM THE FORECAST FOR TONIGHT AS THE BEST FORCING PER THE DYNAMIC TROPOPAUSE APPEARS TO MOVE THROUGH DURING THE EVENING HOURS. FURTHERMORE...OPERATIONAL MODELS HAVE REALLY BACKED OFF ON THE AMOUNT OF ELEVATED INSTABILITY OVERNIGHT WITH MUCAPE 0-50 J/KG...HLTT IN THE 20S TO NEAR 30...AND 500-300 MB LAPSE RATES OF 6.75C OR LESS. FOR SATURDAY THROUGH MONDAY...A SHORTWAVE TROUGH APPROACHING THE PAC NW WILL ACT TO FLATTEN THE RIDGE OVER THE AREA AND EVENTUALLY BRING DRIER WESTERLY FLOW TO THE REGION. LINGERING MOISTURE COULD STILL CAUSE AN ISOLATED STORM OR TWO TO DEVELOP OVER MINERAL AND MONO COUNTIES AND ALSO ALONG THE LASSEN CONVERGENCE ZONE SATURDAY. DRY SUNDAY AND MONDAY. HIGH TEMPERATURES WILL CHANGE VERY LITTLE ON SATURDAY. A LITTLE COOLER SUNDAY...THEN AN ADDITIONAL SEVERAL DEGREES OF COOLING MONDAY AS A TROUGH SETTLES OVER THE AREA. HIGHS BY MONDAY COULD FALL TO NEAR SEASONAL AVERAGES. MODELS CONTINUE TO SHOW AN INCREASED THERMAL GRADIENT SETTING UP SUNDAY/MONDAY AS THE TROUGH MOVES IN. THIS WILL CAUSE DRY GUSTY AFTERNOON WINDS WITH LOW HUMIDITY VALUES AND POOR OVERNIGHT RECOVERIES. SCV LONG TERM...TUESDAY THROUGH FRIDAY... MADE VERY MINIMAL CHANGES TO THE LONG TERM. MODELS STILL BRING UPPER TROUGH INTO THE PAC NW WITH SOUTHWEST FLOW INCREASING ALOFT. AN EXTREMELY DRY AIR MASS IN PLACE WILL ALLOW FOR VERY POOR RELATIVE HUMIDITY RECOVERIES OVERNIGHT OVER MUCH OF THE REGION. WIDESPREAD AREAS OF SINGLE DIGITS AND TEENS FOR RELATIVE HUMIDITY WILL PERSIST DURING THE TUESDAY THROUGH FRIDAY TIME PERIOD. TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL AS A COOLING TREND WITH THE FALLING HEIGHTS ASSOCIATED WITH THE TROUGH. UPPER LEVEL JET WILL MOVE INTO THE NORTHERN PORTIONS OF THE CWA WHICH WILL BRING UPPER LEVEL SUPPORT FOR WINDS NEAR THE SURFACE AND THE RIDGETOPS. A STRONG THERMAL GRADIENT WILL SETUP BETWEEN THE SIERRA AND WESTERN NV...WHICH WILL FURTHER ALLOW FOR AN INCREASE IN THE WINDS...ESPECIALLY IN THE AFTERNOONS. WITH THE EXTREMELY DRY AIR MASS AND BREEZY WINDS IN PLACE...IT IS POSSIBLE THAT CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FROM AT LEAST MONDAY INTO TUESDAY OF NEXT WEEK...ESPECIALLY FOR THE LOWER ELEVATIONS. TROUGH WILL REMAIN OVER THE PAC NW THROUGH THU...WITH A RIDGE POSSIBLE BUILDING IN ON FRIDAY. MODEL DIFFERENCES DO NOT PROMOTE HIGH CONFIDENCE IN THE EXIT OF THE TROUGH AT THIS TIME SO DID NOT GO WITH A PARTICULAR SOLUTION YET. LINDAMAN AVIATION... INCREASED MOISTURE INTO THE REGION WILL CONTINUE TO BRING ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. STORMS HAVE FORMED NEAR SOUTH LAKE TAHOE AND THE PINE NUT MOUNTAINS...BRINGING HEAVY RAIN AND LOWER CEILINGS. WEST WINDS IN THE AFTERNOON WILL END THE THUNDERSTORMS IN THE TAHOE BASIN BY 23Z...THEN PUSHING EAST OF KRNO BY 02Z. THUNDERSTORMS MAY CAUSE STRONG GUSTY AND ERRATIC OUTFLOW WINDS UP TO 40KT...ESPECIALLY IN THE LATE AFTERNOON OVER KRNO. LINDAMAN && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING NVZ001>004. CA...FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING CAZ072-073. && HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 16, 6:57 AM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 657 AM PDT FRI JUL 16 2010 CAZ070>073-NVZ001>005-170200- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 657 AM PDT FRI JUL 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. ABUNDANT MOISTURE WILL ALLOW FOR LOCALLY HEAVY RAINFALL WITH THE STRONGER STORMS. FLASH FLOODING WILL BE POSSIBLE IN THE CENTRAL SIERRA FROM THE LAKE TAHOE BASIN SOUTHWARD...AND IN THE RENO...CARSON CITY AND MINDEN AREAS...THIS AFTERNOON AND EVENING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THESE AREAS FOR THIS AFTERNOON AND EVENING. PLEASE REFER TO WGUS65 KREV RNOFFAREV FOR FURTHER DETAILS ON THE POTENTIAL FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WITH HIGH PRESSURE OVER THE REGION WILL ALLOW FOR WARM AND DRY CONDITIONS THROUGH MID-WEEK. NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE SATURDAY AND SUNDAY...WITH NEAR NORMAL TEMPERATURES NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE ASKED TO REMAIN ALERT AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. O'HARA HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Jul 16, 1:20 PM PDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 120 PM PDT FRI JUL 16 2010 NVZ003-004-162045- GREATER RENO-CARSON CITY-MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- 120 PM PDT FRI JUL 16 2010 ...STRONG THUNDERSTORMS DEVELOPING ALONG PORTIONS OF EASTERN SIERRA... AT 111 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR NV 341 AT WASHOE-STOREY CO LINE...OR 5 MILES NORTHEAST OF VIRGINIA CITY...AND MOVING NORTHEAST AT 5 MPH. LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...DAYTON...GOLD HILL...SIX MILE CANYON...STAGECOACH...STEWART AND VIRGINIA CITY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE. && LAT...LON 3963 11953 3969 11924 3908 11946 3911 11979 TIME...MOT...LOC 2015Z 206DEG 5KT 3938 11959 LINDAMAN
Special weather statement, Jul 16, 1:26 PM PDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
126 PM PDT FRI JUL 16 2010
CAZ073-162130-
MONO-
126 PM PDT FRI JUL 16 2010
...STRONG THUNDERSTORMS MOVING INTO THE MAMMOTH AREA...
AT 124 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS NEAR CROWLEY LAKE AND MAMMOTH LAKES...MOVING
NORTH AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS AFFECTED INCLUDE...CRESTVIEW...CROWLEY LAKE...JUNE
LAKE...MAMMOTH LAKES...MAMMOTH MOUNTAIN AND TOMS PLACE.
HIKERS AND CAMPERS SHOULD SEEK SHELTER IN A VEHICLE IF POSSIBLE.
TENTS AND TREES ARE UNSAFE SHELTERS DURING THUNDERSTORMS. STAY AWAY
FROM CREEKS AND STREAMS AS WATER LEVELS WILL RISE RAPIDLY NEAR
THUNDERSTORMS.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE
POSSIBLE.
STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3748 11886 3753 11892 3756 11901 3779 11909
3795 11889 3784 11854 3745 11852 3745 11874
TIME...MOT...LOC 2025Z 184DEG 14KT 3768 11876
HOHMANNSpecial weather statement, Jul 16, 2:16 PM PDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 216 PM PDT FRI JUL 16 2010 NVZ002-003-162215- GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- 216 PM PDT FRI JUL 16 2010 ...THUNDERSTORM DEVELOPING OVER RENO... AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A THUNDERSTORM NEAR RENO-TAHOE INTERNATIONAL AIRPORT...AND MOVING NORTHEAST AT 5 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN...AND STRONG GUSTY WINDS OF 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM. * LOCATIONS AFFECTED INCLUDE...LOCKWOOD...MUSTANG...PATRICK...RENO... SPANISH SPRINGS AND SPARKS. THIS INCLUDES I-80 AND HIGHWAY 395 THROUGH THE RENO AREA. IF ON OR NEAR A LAKE...RIVER...OR SWIMMING POOL...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM. STRONG WIND GUSTS AND LIGHTNING NEAR THUNDERSTORMS POSE AN IMMEDIATE DANGER TO BOATERS AND SWIMMERS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3970 11974 3956 11951 3936 11975 3948 11993 TIME...MOT...LOC 2114Z 222DEG 3KT 3949 11977 HOHMANN
Local storm report, Jul 16, 2:30 PM PDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
230 PM PDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HEAVY RAIN 1 ENE TOPAZ LAKE 38.70N 119.53W
07/16/2010 M0.44 INCH DOUGLAS NV TRAINED SPOTTER
0.44 INCHES OF RAIN FELL IN 42 MINUTES.
&&
LINDAMANLocal storm report, Jul 16, 2:34 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
234 PM PDT FRI JUL 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HEAVY RAIN MARKLEEVILLE 38.70N 119.78W
07/16/2010 M1.19 INCH ALPINE CA MESONET
SENSOR IN MARKLEEVILLE, CA REPORTED 1.19 INCHES OF
RAINFALL IN APPROXIMATELY 35 MINUTES. PONDING ON ROADWAYS
WAS REPORTED WITH VERY HEAVY RAINFALL.
0225 PM HAIL 1 E RENO 39.54N 119.80W
07/16/2010 E0.50 INCH WASHOE NV TRAINED SPOTTER
PEA TO MARBLE SIZE HAIL REPORTED TWO MILES SOUTH OF MILL
STREET ON SOUTH VIRGINIA STREET.
&&
MCGUIRESpecial weather statement, Jul 16, 3:14 PM PDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
314 PM PDT FRI JUL 16 2010
NVZ004-162315-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
314 PM PDT FRI JUL 16 2010
...THUNDERSTORMS WITH GUSTY WINDS AND BLOWING DUST...
AT 307 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF
LOVELOCK TO 7 MILES EAST OF LAHONTAN RESERVOIR.
STRONG GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED AHEAD OF THESE
STORMS.
* LOCATIONS AFFECTED INCLUDE...FALLON...FALLON STATION...HAZEN...SAND
MOUNTAIN CAMPGROUND...SAND MOUNTAIN AND STILLWATER.
GUSTY WINDS AHEAD OF THESE STORMS WILL CAUSE AREAS OF BLOWING DUST
WITH LOCALLY REDUCED VISIBILITIES TO LESS THAN ONE QUARTER MILE AT
TIMES. THIS COULD AFFECT TRAVEL ON HIGHWAY 95 AND INTERSTATE 80.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.
&&
LAT...LON 4016 11819 3923 11842 3922 11884 3943 11907
3993 11903 4016 11885
TIME...MOT...LOC 2209Z 261DEG 10KT 4005 11865 3944 11893
SCVThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:15 PM PDT | Special Weather Statement | REV | Mono | 30 min |
| Jul 15, 7:22 PM PDT | Severe Thunderstorm Warning | REV | Mono | 23 min |
| Jul 15, 7:44 PM PDT | Flash Flood Warning | REV | Mono | 91 min |
| Jul 16, 6:28 AM PDT | Flash Flood Watch | REV | Alpine, El Dorado, Mono, Nevada, Placer | 14 hr |
| Jul 16, 11:46 AM PDT | Special Weather Statement | REV | Alpine | 44 min |
| Jul 16, 12:28 PM PDT | Special Weather Statement | REV | Alpine | 32 min |
| Jul 16, 1:07 PM PDT | Flash Flood Warning | REV | Alpine | 113 min |
| Jul 16, 1:08 PM PDT | Special Weather Statement | REV | Alpine | 22 min |
| Jul 16, 1:26 PM PDT | Special Weather Statement | REV | Mono | 64 min |
| Jul 16, 2:42 PM PDT | Fire Weather Watch | REV | Lassen, Modoc | 3 days |
Nearby
Flash Flood Warnings in California, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.